Acute myocarditis after a second dose of the mRNA COVID-19 vaccine: a report of two cases

Clin Imaging. 2021 Oct;78:247-249. doi: 10.1016/j.clinimag.2021.06.019. Epub 2021 Jun 18.

Abstract

We report two cases of myocarditis, in two young and previously healthy individuals, temporally related to the second dose of the mRNA-COVID-19 vaccine. Both patients developed acute chest pain, changes on electrocardiogram (ECG), and elevated serum troponin within two days of receiving their second dose. Cardiac magnetic resonance (CMR) findings were consistent with acute myocarditis.

Keywords: Acute myocarditis; COVID-19 vaccination; Cardiac magnetic resonance; Myocarditis; mRNA-COVID-19 vaccine.

Publication types

  • Case Reports

MeSH terms

  • COVID-19 Vaccines
  • COVID-19*
  • Humans
  • Myocarditis* / diagnostic imaging
  • RNA, Messenger
  • SARS-CoV-2

Substances

  • COVID-19 Vaccines
  • RNA, Messenger